MAUDE Adverse Event Report: FISHER & PAYKEL HEALTHCARE LTD OPTIFLOW + MASK INTERFACE ADAPTOR; BTT

FISHER & PAYKEL HEALTHCARE LTD OPTIFLOW + MASK INTERFACE ADAPTOR; BTT
Model Number OPT980
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/29/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).We are currently in the process of completing our investigation.We will provide a follow up report upon completion of the investigation.
 
Event or Problem Description
A distributor reported on behalf of a healthcare facility in (b)(6) via a fisher and paykel field representative (f&p) that the tubing of an opt980 optiflow + mask interface adapter was damaged before patient use.There was no patient involvement.
 
Event or Problem Description
A distributor reported on behalf of a healthcare facility in china via a fisher and paykel field representative (f&p) that the tubing of an opt980 optiflow + mask interface adapter was damaged before patient use.There was no patient involvement.
 
Additional Manufacturer Narrative
(b)(4).Section b4: updated.The opt980 interface is used to deliver humidified oxygen to patients.The opt980 consists of a lightweight delivery tube which is connected to a rigid plastic base and soft nasal prongs (nasal interface).The interface is held in place by a head strap and also includes a lanyard that is placed around the patient's neck or attached to the patient's clothing or bedding to remove the load of the breathing circuit from the patient's nares.Method: the complaint opt980 optiflow + mask interface adapter was not returned to fisher & paykel healthcare (f&p) for investigation.Our investigation is based on the information and photographs provided by the customer and our knowledge of the product.Results: visual inspection of photographs provided revealed that the tubing opt980 optiflow + mask interface adapter was torn next to the manifold.Conclusion: without the return of the complaint device, we are unable to determine the cause of the reported event.All optiflow interfaces are inspected during production for visual defects including cracks, tears, inclusions, discoloration and stretching or deformation.Any product that fails the visual inspection is disposed of.The subject opt980 optiflow + mask interface adapter would have met the required specifications.The setup instructions in the user instructions which accompany the opt980 optiflow + adult nasal cannula include the following steps: "ensure head strap clip is attached, to prevent cannula from being pulled out of the nares." "cannula can become unattached if not used with the head strap clip." "attach tubing clip to clothing/bedding to prevent cannula from pulling off face." the user instructions also contain the following warnings/cautions: -"appropriate patient monitoring must be used at all times.Failure to monitor the patient may result in loss of therapy, serious injury or death." "do not crush or stretch tube, to prevent loss of therapy." "failure to use the set-up described above can compromise performance and affect patient safety.".

Brand Name
OPTIFLOW + MASK INTERFACE ADAPTOR
Common Device Name
BTT
Manufacturer (Section D)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ  2013
Manufacturer (Section G)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ   2013
Manufacturer Contact
faranak gomarooni
173 technology drive
suite 100
irvine, CA 92618
9494534000
MDR Report Key13337965
Report Number9611451-2022-00089
Device Sequence Number5475314
Product Code BTT
UDI-Device Identifier09420012436931
UDI-Public(01)09420012436931(10)2101572596(11)210326
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K162553
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Distributor
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 12/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberOPT980
Device Catalogue NumberOPT980
Device Lot Number2101572596
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/29/2021
Supplement Date Received by Manufacturer03/27/2022
Initial Report FDA Received Date01/24/2022
Supplement Report FDA Received Date04/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/26/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
F&P 900PT561 AIRVO TUBE AND CHAMBER KIT; F&P 900PT561 AIRVO TUBE AND CHAMBER KIT; F&P PT101 AIRVO 2 HUMIDIFIER; F&P PT101 AIRVO 2 HUMIDIFIER
Patient SexUnknown